MAUDE Adverse Event Report: ENCORE MEDICAL L.P UNIPOLAR HIP; HEAD, UNIPOLAR, MODULAR, ENCORE SIZE46

ENCORE MEDICAL L.P UNIPOLAR HIP; HEAD, UNIPOLAR, MODULAR, ENCORE SIZE46
Model Number 411-00-146
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - infection is the reason for head exchange.
 
Additional Manufacturer Narrative
Corrected data: see g.1.Manufacturer narratve: the reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this event occurred 8 months apart.The healthcare professional indicated there was no delay in surgery and an other suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
UNIPOLAR HIP
Common Device Name
HEAD, UNIPOLAR, MODULAR, ENCORE SIZE46
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
MDR Report Key11133585
Report Number1644408-2020-01255
Device Sequence Number13662394
Product Code KWL
UDI-Device Identifier00888912076814
UDI-Public(01)00888912076814
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/07/2023
Device Model Number411-00-146
Device Catalogue Number411-00-146
Device Lot Number913B1035
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-035 LOT 903B2016
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR